MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX FEN X-TAB POLYAXIAL SCREW 5.5 6 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX FEN X-TAB POLYAXIAL SCREW 5.5 6 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 186760445
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d2b: additional device product codes: kwp, kwq.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the device was broken from the threaded shaft.No postoperative x-rays were provided to confirm the embedded device, therefore this allegation can't be confirmed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the viper prime cfxfen xtab 6x45mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.Device history review (dhr): a review of the receiving inspection (ri) for viper prime cfxfen xtab 6x45mm was conducted identifying that lot number tbzny was released in one batch.Batch1: lot qty of (b)(4)were released on jun 24, 2019 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, it was identified before the case that three screws had broken postoperatively in the patient.Two viper prime cfxfen xtab 5x45mm broke at the t12 level and one viper prime cfxfen xtab 6x45mm broke at the l2 level on the left.All screws were removed.The three broken screws were mostly removed, but fragments were left in the vertebrae.This report involves one viper prime cfx fen x-tab polyaxial screw 5.5 6 x 45mm.This is report 3 of 3 for (b)(4).

Brand Name
VIPER PRIME CFX FEN X-TAB POLYAXIAL SCREW 5.5 6 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key20133938
Report Number1526439-2024-02245
Device Sequence Number7350157
Product Code NKB
UDI-Device Identifier10705034509402
UDI-Public(01)10705034509402(10)TBZNY
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186760445
Device Lot NumberTBZNY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME CFXFEN XTAB 6X45MM; VIPER PRIME CFXFEN XTAB 6X45MM; VIPER PRIME CFXFEN XTAB 6X45MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown